News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Early period on Sprintec birth control question?!


 jkv7971 - Sun Aug 02, 2009 11:22 pm

I am using the 28 day pack on Sprintec birth control (starting on Sunday.) I am just finishing up my 3rd month on the pill and so far everything has been running smoothly and I've never missed a pill or anything but I got my period 5 days early. I have basically had my entire period during the 3rd week of blue pills and I just started my reminder white pills today.

I know it's not that big of a deal that I started early but my question is... should I continue to take the pills as normal or should I start a new pack?
I wasn't sure if I should skip the white pills entirely since I have already had my period.

Also, is it typical to a darker/thicker menstrual flow once on the pill? It's not consistent throughout my period, my flow does lighten up... it's just the start of my period starts out a lot darker than what it use to before the pill.
 Debbie Miller, RN - Sat Aug 08, 2009 7:44 pm

User avatar Hello,
You should continue the pills as directed without altering due to the bleeding. This is what the manufacturer recommends. Breakthrough bleeding is considered normal but if it continues or is very heavy, see your doctor as a new prescription might be in order.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here